Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2004, 4:32 PM MDT for Sheridan County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 4:32 PM MDT (22:32 UTC)
- Expired
- Jun 3, 2004, 5:30 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 164 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:50 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS53 KLBF 032232 SVRLBF NEC161-032330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 431 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 PM MDT * AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTH OF RUSHVILLE...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF RUSHVILLE AROUND 505 PM MDT CLINTON AND 6 MILES WEST OF GORDON AROUND 530 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4298 10276 4221 10273 4221 10207 4297 10214 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:57 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 1:57 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT THU JUN 3 2004 ...FORECAST FOCUS CONVECTION IN THE NEAR TERM... .NEAR TERM... CONVECTION HAS INITIATED OVER THE ROCKIES AND IS MOVING OUT ONTO THE EASTERN PLAINS OF COLORADO AND WYOMING. TDS ONLY IN THE MID 40S. BETTER TDS GOT HUNG UP BY CONVECTION OVER THE TX PANHANDLE. AFTERNOON HEATING HAS STEEPENED LAPSE RATES AND DEEP LAYER SHEAR SHOULD HELP TO INITIATE AT LEAST SOME SUPERCELLS. MOISTURE LIMITED IN FORECAST AREA. 250MB JET STREAK SHOULD GIVE SUFFICIENT LIFT ESPECIALLY TO THE WEST OF FORECAST AREA TO SUSTAIN PRECIPITATION TONIGHT. FAIRLY STRONG CAP OVER SOUTHWEST AND NORTHWEST FLOW ALOFT SHOULD ONLY GIVE SOUTHWEST ZONES BEST CHANCE AS CONVECTION THAT DOES DEVELOP SHOULD MOVE SOUTHEAST INTO DEEPER MOISTURE. FRIDAY STRONG SOUTHERLY FLOW SHOULD ALOW MOITURE TO STREAM NORTH OVERNIGHT WITH TDS PROGGED IN THE MID 50S TO LOW 60S ACROSS THE FORECAST AREA BY FRIDAY AFTERNOON. WITH RIDGE BUILDING IN TEMPERATURES RISING INTO THE 90S STEEP LAPSE RATES WILL CONTINUE ACROSS THE FORECAST AREA WITH VERY LITTLE CINH OVER THE PANHANDLE AS 700MB WAVE MOVES INTO THE AREA. 700MB TROUGH WILL HANG OVER EASTERN PORTIONS OF THE FORECAST AREA THROUGH SATURDAY AFTERNOON WITH CONVECTION CONTINUING. 12Z AND 18Z META RUNS VERY CONSISTENT WITH THIS FEATURE. 0-6KM SHEAR QUITE IMPRESSIVE ESPECIALLY OVER SOUTHWEST ZONES BEFORE MIDNIGHT FRIDAY NIGHT. WEAK HIGH PRESSURE BUILDING IN SUNDAY IN ADVANCE OF NEXT TROUGH ALONG THE FRONT RANGE. .LONG TERM... MODELS IN FAIR AGREEMENT ON EXTENDED WITH ECMWF AND UKMET SLIGHTLY FASTER AND NOT AS STRONG WITH SYSTEMS MOVING THROUGH. WITH GFS SLOWING CLOSED LOW OVER WESTERN PLAINS OF CANADA AND MORE PRONOUNCED HEIGHTS RISE OVER FORECAST AREAAGOOD WAA WARM FRONT WELL INTO THE DAKOTAS HAVE BUMPED UP TEMPS ON MONDAY TUESDAY. GULF CLOSED THRUOUGH THIS TIME PERIOD HAVE DECREASED POPS FOR THE SAME PERIOD. BOUNDARY OVER THE DAKOTAS SUBJECT TO DRIFTING NORTH AND SOUTH WEDNESDAY THROUGH THURSDAY TIME FRAME. IF GFS TREND CONTINUES TO SLOW AND DEEPEN TROUGH OVER WESTERN CONUS PRECIP FORECAST WILL HAVE TO BE ADJUSTED SO ONLY SCHC INDICATED IN THE POPS. && .SYNOPSIS... AT H5 TROUGHING OFF OF THE PACIFIC NORTHWEST COAST WITH WEAK RIDGING THROUGH THE WESTERN CONUS...A CLOSED LOW OVER EASTERN CANADA WITH A TROUGH THROUGH EASTERN SEABOARD AND AN OPEN WAVE OVER MISSOURI. FORECAST AREA IN A WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE HIGH PRESSURE FROM MINNESOTA SOUTHWEST INTO NORTHERN NEW MEXICO...SURFACE LOW PRESSURE ALONG THE PACIFIC COAST EXTENDING THROUGH THE DESERT SOUTHWEST INTO NORTHERN MEXICO. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE && POWER
Hazardous weather outlook, Jun 3, 2:15 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU JUN 3 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-041200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 315 PM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WILL DEVELOP ACROSS THE NEBRASKA PANHANDLE AND THEN MOVE SOUTHEAST INTO PORTIONS OF WESTERN NEBRASKA TONIGHT. AN UPPER LEVEL DISTURBANCE SWINGING ACROSS WYOMING WILL ENCOUNTER MOISTURE STREAMING NORTHWARD AHEAD OF A LOW PRESSURE SYSTEM TO INITIATE THUNDERSTORM DEVELOPMENT. THE STORMS WILL SLOWLY DIMINISH TONIGHT AS THEY SLIDE SOUTHEAST INTO MORE STABLE AIR ACROSS WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH THE MAIN THREAT OF SEVERE WEATHER BEING LARGE HAIL AND STRONG WIND GUSTS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE. LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS THE NEBRASKA PANHANDLE ENHANCING THE TRANSPORT OF MOISTURE INTO THE AREA BY SOUTHERLY WINDS. AFTERNOON HEATING COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL CREATE AN INCREASINGLY UNSTABLE ATMOSPHERE. THE STORMS WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE IN THE WESTERN UNITED STATES KEEPS SURFACE LOW PRESSURE AND A SEMISTATIONARY FRONT IN PLACE ACROSS THE CENTRAL PLAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND FRIDAY NIGHT. DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.